Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes abdominal cramps and pain while on Ibuprofen?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1692 Questions
Question
I have had stomach cramping in upper abdomen for about 12 hours. I have been using ibuprofen almost daily for about 2 to 3 weeks. I also drink 2-3 beers each evening. I have taken zantac, pepto bismol and baking soda but no relief. What medication would help?
Fri, 13 Apr 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 6 hours later
Brief Answer:
Dicyclomine would help you(need a prescription for the same).

Detailed Answer:
Hello there,
Thanks for choosing HealthcareMagic for your query .
Have gone through your details and i appreciate your concerns.
As per your query answers are-

Cramps means that there is spasm in intestinal muscles.Anti inflammatory like ibuprofen would take care of inflammation but to relieve spasms antispasmodics like Dicyclomine is required.

I would recommend you to use a combination of anti inflammatory with antispasmodic (Mefenemic acid with Dicyclomine).
Mefenemic acid would take care of inflammation while dicyclomine would relieve spasms.
If not relieved even after that then consult a gastroenteetologist and get a ultrasound abdomen done.

Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor